Effects of exercise
Nov 18, 2010
Hi Nelson....I have taken your advice and exercise 4x/week aerobically in order to combat the effects of Lipo-hypertrophy in the stomach and chest area. However, I noticed that the exercise actually exacerbates the problem. Without exercise my weight , although still high, levels off somewhat. When I exercise, I have noted an greater increase in weight and more fat accumulation in the stomach/chest area. I am 5'6", male, small frame 161 pounds, so this weight is quite high for me and is very uncomfortable. It seems as if the exercise is making the problem worse. Any suggestions? My meds are Videx, Viread and Isentress.
Labs: Liver enzymes are slightly elevated. Undetectable VL and CD4's @428. Cholesterol OK.
Tried topical Testosterone therapy w/o any positive results. Total Test level @478....my doctor suggests that I don not need testosterone therapy because this number is WNL. Any help would be appreciated......at a loss as to what to do next.
Response from Mr. Vergel
First of all, talk to your doctor about switching you to another regimen. Viread increases the amount of Videx in the body. This can increase the risk of Videx-related side effects. In turn, if Viread and Videx are used together, you may need to be followed more carefully and your health care provider may need to decrease your dose of Videx. If used with Viread, Videx should be taken at a dose of 250mg once a day (reduced from the usual daily dose of 400mg a day). Because there are now a number of concerns regarding the use of Viread in combination with Videx EC, many experts recommend avoiding this combination.
Videx plus Viread (even with lower doses of Videx) can create problems with the pancreas and kidney function (what is your creatinine?). Videx is one of the nucleosides with the most toxicity to the pancreas and it can lead to hepatic hypertension and neuropathy in some patients. That combination has also shown to actually prevent immune recovery in some patients.
Is there any other active drug in your genotype test? The only reason I think a doctor would still prescribe this combo is if you are in a salvage situation with no other possible regimen options.
It is surprising that your abdominal fat is increasing with aerobic exercise. You forgot to mention if you are eating more or any differently. Are you drinking sugary energy drinks or shakes?
Just to make sure your hormones are Ok, I would talk to your doctor about running free testosterone blood level, thyroid function and cortisone since it is really strange that you are getting fatter with aerobic exercise.
Is your exercise intensity enough that you are sweating for at least 20 minutes? What kind of aerobic exercise are you doing?
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.